Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes brown vaginal discharge after taking Plan B?

On January 6, 2018, I had protected sex but he ejaculated while still inside of me. I took a Plan B the next day just to be safe. I started having some light pink spotting on Jan 16 (around the time to get my normal period) then it turned into mainly brown blood/discharge for the next 4 days. I only had normal red period blood for one day. It was SUPER light. Every since then, my right ovary has had this pressure feeling ache. Could I be pregnant or what could be causing this?
Wed, 28 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Pregnancy to be ruled out. The postcoital emergency contraceptive Plan-B is up to 95% effective in preventing an unwanted pregnancy if taken within 24 hours of unprotected intercourse.

It is usual to have lower abdominal pain and some irregular bleeding or spotting in the next period following the use of Plan-B. These symptoms should get better within a few days. If the symptoms do not go away or get worse, you should contact your doctor without delay to rule out pregnancy.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mohammed Taher Ali
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi im 35+1 weeks pregnant & the the other evening went to the bthroom, wiped & seen a glob of white thick mucous with a bloody/brown colour mixed...